cancel
Showing results for 
Search instead for 
Did you mean: 
Highlighted

Medication discontinuation

Hey all! ❤️

I thought it would be worth starting a thread where we could educate each other about our experiences with medication discontinuation (such as with antidepressants) and give general advice on how to manage side effects of such!

 

I’ve recently discontinued an antidepressant, and I had some rough side effects, such as ‘brain zaps’ (feels like electric shocks in your head), hot flushes, confusion and disassociation, nausea, and high emotionality.

Not much is shared about how debilitating this period of adjustment can be! There’s also not a lot out there on how to manage these symptoms.

For me, social support was most essential. I am very lucky to have a loving and supportive partner who stayed by my side. Whilst rest was also important, I felt that when I was concentrating on more important tasks I was able to take my mind off some of the symptoms. 
Do any of you have a similar experience of symptoms and any advice to share? 

 

A final, important note is that I definitely emphasise seeing a doctor or health professional for advice before deciding to reduce/go off your medication. I definitely should have spoken to one before I started to wean off so I knew how to do it properly! But it is an important lesson to learn and can now inform others on my experience 😊

 

Looking forward to seeing what others may have to contribute to this discussion 😊❤️

Highlighted

Re: Medication discontinuation

Hey @liv1611! Thanks for making this thread! I think it will be helpful for a lot of people to hear how discontinuing medication has affected others. 
Unfortunately I can’t give my input to this thread because I’ve just recently started meds for the first time. But I’d be interested in hearing the effects of stopping medication for other people for when my time comes! 

Highlighted

Re: Medication discontinuation

Thank you for making this thread @liv1611 

 

Hopefully something the community can contribute to over time and we can all learn together. 

 

Also, thank you for outlining that this thread is about general advice and any big decisions should be made with the help of your GP/health professional. 

Highlighted

Re: Medication discontinuation

I think this is a good idea for a thread @liv1611. Smiley Happy I personally haven't been on antidepressants, but I have a family member who is currently taking them. I'm sorry that you experienced such a rough adjustment period when you discontinued the antidepressant. Smiley Sad But I'm glad that your partner was able to help you through it!
I have always found it helpful to log the medications I am taking, my mood and any symptoms I am experiencing using apps. There are some apps which can convert what you've recorded into a PDF that you can send or show your doctor.

Re: Medication discontinuation

Hi @liv1611 and thank you for making this thread! 

As someone who has also been on antidepressants long term and still take medication, this is a topic that is really close to my heart and a topic that requires a lot of thought Heart 

 

Have you managed to speak with a health professional about it? Cannot stress enough how important supervision of a treating team is to come off medications safely Heart It sounds like you also have a good support system around you with the people in your life, which is so powerful

__________

Check out our community activities calendar here
Highlighted

Re: Medication discontinuation

Hey @Jess1-RO , thank you for sharing your understanding! ♥️

I haven’t yet because I didn’t find him to be a good doctor. However I called a nurse on call who helped guide me through it. I was lucky that the symptoms only lasted a week, the tougher ones only the first few days. And yes I have a great support system so I’ve very lucky.

 

Hope you are doing well ♥️